Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 3, 2016Rutherford County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 3, 2016, 4:02 PM CDT for Rutherford County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 4:02 PM CDT (21:02 UTC)
Expired
Aug 3, 2016, 4:45 PM CDT
In force
43 min
Issued by
NWS Nashville, TN

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS84 KOHX 032102
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT WED AUG 3 2016
 
TNZ027-059-062-032145-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
402 PM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL
445 PM CDT...

AT 402 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTIOCH...OR 9 MILES NORTHEAST OF FRANKLIN...MOVING SOUTHEAST AT 15
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...OAK HILL...
ANTIOCH...TRIUNE AND PERCY PRIEST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3601 8636 3574 8669 3602 8685 3615 8665
TIME...MOT...LOC 2102Z 320DEG 12KT 3602 8671 

$$

BARNWELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:56 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 3, 1:56 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
156 PM CDT WED AUG 3 2016

.DISCUSSION...

As expected, cells are firing generally west of I-65 this
afternoon with one SVR already under our belt. Expect most
storms to remain below severe criteria the rest of the afternoon.
Weak high pressure remains situated over Middle Tennessee today,
although earlier high pressure aloft is starting to give way to an
approaching shortwave from the NW, helping to enhance dynamics
west of Nashville. The upper-level flow will continue to amplify
overnight, setting the stage for more widespread activity on
Thursday. Although we aren't outlooked for severe storms in Middle
Tennessee, a few strong to severe cells cannot be ruled out
tomorrow. After a reprieve on Friday, Saturday appears to be
another active day as a rare summertime cold front drops southward
through Middle Tennessee Saturday afternoon. This coupled with a
NW flow aloft will help destabilize the atmosphere further, with a
few storms again becoming strong to severe. Expect slightly cooler
and less humid air to replace the current oppressive air mass
following Saturday's FROPA, with Sunday and Monday being somewhat
more pleasant. By Tuesday, however, temperatures will rebound and
small rain chances will reappear.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered showers and storms moving into western middle TN and
through western KY early this afternoon will drift southeastward
next few hours...so added VCTS to KCKV. Only isolated TSRA
elsewhere across the region this afternoon and evening. Had
noticeable fog this morning and kept brief mention of light fog
again for a few hours near sunrise Thursday. Could cause a moment
or two of MVFR.  Isolated to scattered storms are possible early
Thursday as weak upper disturbance drops toward the region from
the northwest. Included VCTS at KCKV in the morning but left out
of KBNA/KCSV forecasts for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  91  73  93  75 /  30  60  10  20  30
Clarksville    72  89  72  91  74 /  50  50  10  20  40
Crossville     69  85  69  85  70 /  10  60  30  50  30
Columbia       72  91  72  93  74 /  30  60  10  20  30
Lawrenceburg   72  90  72  92  74 /  20  50  10  30  30
Waverly        73  90  72  92  74 /  50  50  10  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........49
Hazardous weather outlook, Aug 3, 9:10 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT WED AUG 3 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-041415-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
910 AM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 3, 1:51 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT WED AUG 3 2016

TNZ058-093>095-031930-
LEWIS TN-WAYNE TN-LAWRENCE TN-GILES TN-
151 PM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...NORTHWESTERN GILES...
WAYNE AND SOUTHERN LEWIS COUNTIES UNTIL 230 PM CDT...

AT 151 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF HOHENWALD TO 6 MILES EAST
OF OLIVE HILL. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...PULASKI...WAYNESBORO...LORETTO...COLLINWOOD...
SUMMERTOWN...ST. JOSEPH...ETHRIDGE...LYNNVILLE...GOODSPRING...
WESTPOINT...HENRYVILLE...LUTTS...IRON CITY AND LEOMA.

LAT...LON 3502 8796 3530 8799 3554 8749 3552 8733
      3544 8729 3538 8697 3514 8708 3502 8737
TIME...MOT...LOC 1851Z 300DEG 32KT 3548 8750 3527 8792

LV
Special weather statement, Aug 3, 1:59 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT WED AUG 3 2016

TNZ006-007-025-026-031945-
CHEATHAM TN-ROBERTSON TN-MONTGOMERY TN-DICKSON TN-
159 PM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTSON...NORTHEASTERN
DICKSON...NORTHWESTERN CHEATHAM AND MONTGOMERY COUNTIES UNTIL 245 PM
CDT...

AT 159 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF PEMBROKE TO 12 MILES
NORTHEAST OF ERIN. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...SPRINGFIELD...COOPERTOWN...PLEASANT VIEW...CHARLOTTE...
ADAMS...CEDAR HILL...SLAYDEN...PALMYRA...WOODLAWN...CUNNINGHAM AND
CHEATHAM DAM.

LAT...LON 3664 8674 3614 8732 3645 8761 3663 8747
TIME...MOT...LOC 1859Z 306DEG 26KT 3673 8726 3645 8754

LV
Special weather statement, Aug 3, 4:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT WED AUG 3 2016

TNZ027-059-062-032145-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
402 PM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL
445 PM CDT...

AT 402 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTIOCH...OR 9 MILES NORTHEAST OF FRANKLIN...MOVING SOUTHEAST AT 15
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...OAK HILL...
ANTIOCH...TRIUNE AND PERCY PRIEST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3601 8636 3574 8669 3602 8685 3615 8665
TIME...MOT...LOC 2102Z 320DEG 12KT 3602 8671

BARNWELL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:08 AM CDTDense Fog AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more5 hr
Aug 3, 1:17 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne28 min
Aug 3, 1:51 PM CDTSpecial Weather StatementOHXLawrence, Lewis, Wayne39 min
Aug 3, 1:59 PM CDTSpecial Weather StatementOHXMontgomery46 min
Aug 3, 4:14 PM CDTAreal Flood AdvisoryOHXDavidson, Williamson2 hr
Aug 3, 4:34 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson116 min
Aug 3, 4:56 PM CDTSpecial Weather StatementOHXMaury49 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.